Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 8, 2006, 3:08 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2006, 3:08 PM MST (22:08 UTC)
- Expired
- Jun 8, 2006, 3:40 PM MST
- In force
- 32 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 73 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 2076 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 082209 SVRVEF AZC015-NVC003-082300- /O.NEW.KVEF.SV.W.0003.060608T2208Z-060608T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 308 PM MST THU JUN 8 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE CITIES OF...SOUTH COVE...MEADVIEW EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 400 PM MST(400 PM PDT) * AT 258 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF MEADVIEW...AND MOVING NORTH AT 20 MPH. THIS STORM MAY ALSO AFFECT TEMPLE BAR. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEADVIEW BY 320 PM MST SOUTH COVE BY 340 PM MST LAT...LON 3590 11434 3585 11409 3624 11389 3628 11432 $$ HARRISON
1 follow-up statement
000 WWUS55 KVEF 082240 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 337 PM PDT THU JUN 8 2006 AZC015-NVC003-082247- /O.CAN.KVEF.SV.W.0003.000000T0000Z-060608T2300Z/ MOHAVE AZ-CLARK NV- 337 PM MST THU JUN 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK AND CENTRAL MOHAVE COUNTIES IS CANCELLED... DOPPLER RADAR INDICATED AT 330 PM THE STORM WHICH WAS TRACKING NORTH OVER LAKE MEAD BETWEEN MEADVIEW AND TEMPLE BAR HAD WEAKENED SIGNIFICANTLY. BRIEF HEAVY RAIN AND WIND GUSTS TO 45 MPH ARE STILL POSSIBLE IN THE LAKE MEAD AREA BETWEEN TEMPLE BAR AND SOUTH COVE. LAT...LON 3590 11434 3585 11409 3624 11389 3628 11432 $$ HARRISON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:55 AM MST, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 8, 9:55 AM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 955 AM PDT THU JUN 8 2006 .SYNOPSIS...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AS A WEAK DISTURBANCE MOVES NORTHEAST INTO UTAH. AS AN AREA OF LOW PRESSURE MOVES INTO THE PACIFIC NORTHWEST FRIDAY A WESTERLY FLOW WILL USHER IN DRIER AIR. IT WILL BE BREEZY AT TIMES FRIDAY AND SATURDAY WITH TEMPERATURES SLIGHTLY ABOVE NORMAL. && .UPDATE...DYNAMICS GENERALLY MOVING NORTHEAST OF THE AREA LATE THIS MORNING BUT AIR MASS WILL REMAIN FAIRLY MOIST AND UNSTABLE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA AND TO A LESSER EXTENT EASTERN PORTIONS OF INYO AND SAN BERNARDINO COUNTIES. SHOULD SEE ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP WITH SURFACE HEATING IN THESE AREAS. INHERITED FORECAST LOOKS PRETTY GOOD BUT WILL UPDATE SOME ZONES TO TWEAK THE WORDING FOR TODAY. && .PREV DISCUSSION...349 AM PDT THU JUN 8 2006 .SHORT TERM...WATER VAPOR IMAGERY SHOWS SMALL CIRCULATION NEAR PRIMM AT 10Z. THIS APPEARS TO BE FINAL PIECE OF ENERGY ASSOCIATED WITH UPPER LOW THAT WAS OVER BAJA EARLIER IN THE WEEK. TIMING THIS FEATURE FROM SATELLITE SUGGESTS THE SHORTWAVE WILL BE OVER THE LAKE MEAD NRA AT DAYBREAK AND ALONG THE NEVADA/UTAH STATE LINE THIS AFTERNOON. LATEST ROUND OF THUNDERSTORMS DEVELOPING RIGHT AHEAD OF SHORTWAVE AND UNDER ENTRANCE REGION OF 250 MB 60 KT JET OVER NORTHWEST ARIZONA. THE THUNDERSTORMS EXTEND FROM PRIMM EAST INTO CENTRAL MOHAVE COUNTY. WITH THE DYNAMICS SHIFTING OFF TO THE NORTHEAST TODAY DID BUMP UP POPS ACROSS NORTHEAST ZONES AND DID DECREASE COVERAGE OF THUNDERSTORMS THIS AFTERNOON ACROSS CLARK AND SOUTHERN MOHAVE COUNTY ZONES DUE TO THE LOSS OF DYNAMICS. HOWEVER...SURFACE HEATING MAY BE ABLE TO REDEVELOP A FEW STORMS THIS AFTERNOON. THE 06Z NAM/GFS IN AGREEMENT DRYING AND STABILIZING THE ATMOSPHERE OVER THE SOUTHERN GREAT AND MOJAVE DESERT SOONER ON THEN A FEW RUNS AGO AS UPPER LOW MOVES INTO THE COLUMBIA RIVER BASIN TOMORROW SPREADING USHERING IN A DRIER WESTERLY FLOW. DID LEAVE IN A 20 POPS NEAR THE UTAH BORDER WITH BOTH NEVADA AND ARIZONA BUT EVEN THAT MAY BE TOO OPTIMISTIC. WILL HAVE SOME SPOTS BECOME BREEZY TOMORROW AND SATURDAY AS WELL. .LONG TERM...SOUTHWEST FLOW WILL DOMINATE OUR WEATHER FOR THE START OF THE LONG TERM. MODELS ARE IN GOOD AGREEMENT INTO THE FIRST OF THE WEEK WHICH WILL BRING DRY AND SEASONABLE CONDITIONS OVER THE CWA. AFTER THAT THEY START TO DIVERGE AS A TROUGH OFF THE WEST COAST MOVES INTO THE SOUTHWESTERN CONUS. TIMING OF THE TROUGH IS STILL A BIT UNCERTAIN ALTHOUGH THE GENERAL AMPLITUDE OF IT HAS ONLY A LIMITED SPREAD. ALL INDICATIONS ARE THE TROUGH WILL DIVE AS FAR SOUTH AS SOUTHERN NEVADA. THIS MEANS TEMPERATURES WILL DROP A DEGREE OR TWO EACH DAY TO SLIGHTLY BELOW NORMAL VALUES. VERY SLIGHT CHANCE OF SOME PRECIPITATION BY TUESDAY AS MORE FAVORABLE DYNAMICS COME ACROSS THE AREA DUE TO THE APPROACHING TROUGH. .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS THROUGH 02Z. GENERAL MOVEMENT OF THE CELLS WILL BE TO THE NORTH AT 30 KTS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT...KDRA...KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. HARRISON/PIERCE/BELL HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:46 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.